weight loss

My pals daughter is being treated at the moment for TB.She has lost a tremendous amount of weight and can not gain it back,what can she do to pile weight back?

2 Replies

oldestnewest
  • Hi nannysukie,

    Weight loss is common with TB due to the illness itself and the effect of the medication on a patient’s appetite. However, good nutrition helps patients tolerate their medication and to recover quickly from the effects of TB – so I am glad that you have asked for advice.

    There is no evidence that any particular foods are more beneficial for TB than others, the key is simply to get a balanced diet with a range of foods including proteins (particularly meat and dairy, but vegetarian alternatives also work), cereals, fresh fruit and vegetables. Treats such as cakes and chocolate are a good way to perk someone's appetite and cheer them up, but they should only be eaten in moderation as would normally be advised.

    If the patient does not have much appetite, they may find that they prefer six smaller meals per day rather than the usual breakfast, lunch and dinner. They may also find it helps to drink protein ‘shakes’ and to take multivitamins (extra Vitamin D is generally recommended). However, before taking any supplements you should consult with the patient’s doctor or nurse to make sure they are appropriate.

    other than that, time will also help. As your friend's daughter gets well again her appetite will improve and she will naturally begin to recover any weight loss.

    I hope this helps. Wish her well from all of us at TB Alert.

    Best wishes,

    Helen

  • Pudding! High fat yogurt. Anything that is easy to eat, but high in fat. Ice cream. My care-provider brought me pudding every week.

    Also, as soon as I stopped the meds, I gained about 10 pounds. My appetite went THROUGH the roof. So, try to maintain her weight--but also know that it will get better after she stops the meds.

You may also like...